MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 CONCERTO PGLA HLX; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MICRO THERAPEUTICS, INC. DBA EV3 CONCERTO PGLA HLX; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number PV-20-50-HELIX
Medical Device Problem Codes Stretched (1601); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/28/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H3: product analysis of pv-20-50-helix, lotno:b406926 found the concerto coil returned without its introducer sheath.The concerto pusher actuator interface (ai) was detached from the coupler tube.The concerto pusher was damaged (bent) at ~35.5cm from the pusher proximal end.The release wire coin was found pulled back from the lumen stop and the implant coil was detached from the pusher.The detached implant coil was found stretched on its proximal end with the polypropylene filament broken.Based on the device analysis and reported information, the customer¿s ¿coil resistance/stuck in catheter¿ and ¿coil stretch¿ reports were confirmed.The implant coil can become damaged (stretched) and the pusher can become bent if the concerto coil is advanced/retrieved against resistance.Possible causes of ¿coil resistance/stuck in catheter¿ include the use of an incompatible c atheter, catheter damage, lack of hydration before the procedure, not maintaining a continuous flush, or tortuous anatomy.The concerto coil was prepared prior to use (which includes coil hydration), and the patient¿s vessel tortuosity was ¿minimal.¿ the (terumo) progreat 2.4 f microcatheter was not returned; therefore, an analysis could not be performed, and ¿catheter damage¿ could not be ruled out as a potential cause.The progreat 2.4 f microcatheter has an inner diameter (id) of 0.022¿, as per an online source.As per the concerto instructions for use (ifu), concerto coils with a diameter greater than 12mm is compatible for use with microcatheters with a minimum id of 0.021¿.Therefore, the progreat 2.4 f microcatheter was found compatible with the concerto coils.It was reported a continuous flush was not administe red during the procedure; therefore, would likely contribute to the reported resistance.Regarding the detachment of the implant coil, the implant coil can become detached if the actuator interface becomes detached from the coupler tube.This can occur if a detachment attempt was made using an instant detacher (id).Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received a report that two concerto coils encountered resistance in the microcatheter and one coil was found stretched.The patient was undergoing a renal embolization.It was noted the patient's blood flow was normal and vessel tortuosity was minimal.It was reported that physician flushed microcatheter, but coils struggled to get through the microcatheter.It was reported there was coil resistance/stuck in the middle of the catheter.There was no catheter damage.The pushwire distal segment was damaged.It was reported the concerto coil (lot # b406926) was stretched.There was friction or difficulty during testing or delivery.The continuous flush was not administered during the procedure.The damage/stretched location was found on the implant coil.The physician did not reposition the coil during the procedure.The reported device and any accessory devices were prepared as indicated in the instructions for use (ifu).No patient symptoms or further complications were reported as a result of this event.Ancillary devices include a terumo progreat 2.4 f microcatheter.Additional information was received reporting the coil seemed to come out of the introducer sheath smoothly.It was unknown if the coil was completely out of the introducer when the issues occurred.The cause of the coil damage is unknown.

Brand Name
CONCERTO PGLA HLX
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
glen belmer
9775 toledo way
irvine, CA 92618
6122713209
MDR Report Key18652399
Report Number2029214-2024-00239
Device Sequence Number8245154
Product Code KRD
UDI-Device Identifier00847536033689
UDI-Public00847536033689
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K090046
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/06/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/26/2025
Device Model NumberPV-20-50-HELIX
Device Catalogue NumberPV-20-50-HELIX
Device Lot NumberB406926
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/01/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/11/2024
Initial Report FDA Received Date02/06/2024
Date Device Manufactured06/27/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age70 YR
Patient SexFemale